Translator Disclaimer
March 2019 Zariski-van Kampen theorems for singular varieties—an approach via the relative monodromy variation
Christophe Eyral, Peter Petrov
Kodai Math. J. 42(1): 75-98 (March 2019). DOI: 10.2996/kmj/1552982507

Abstract

The classical Zariski-van Kampen theorem gives a presentation of the fundamental group of the complement of a complex algebraic curve in $\mathbf{P}^2$. The first generalization of this theorem to singular (quasi-projective) varieties was given by the first author. In both cases, the relations are generated by the standard monodromy variation operators associated with the special members of a generic pencil of hyperplane sections. In the present paper, we give a new generalization in which the relations are generated by the relative monodromy variation operators introduced by D. Chéniot and the first author. The advantage of using the relative operators is not only to cover a larger class of varieties but also to unify the Zariski-van Kampen type theorems for the fundamental group and for higher homotopy groups. In the special case of non-singular varieties, the main result of this paper was conjectured by D. Chéniot and the first author.

Citation

Download Citation

Christophe Eyral. Peter Petrov. "Zariski-van Kampen theorems for singular varieties—an approach via the relative monodromy variation." Kodai Math. J. 42 (1) 75 - 98, March 2019. https://doi.org/10.2996/kmj/1552982507

Information

Published: March 2019
First available in Project Euclid: 19 March 2019

zbMATH: 07081614
MathSciNet: MR3934614
Digital Object Identifier: 10.2996/kmj/1552982507

Rights: Copyright © 2019 Tokyo Institute of Technology, Department of Mathematics

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.42 • No. 1 • March 2019
Back to Top